In the present study we compared the effect of different neuroactive drugs with that of estrogen treatment on the ovariectomy-induced plasma luteinizing hormone (LH) and follicle-stimulating hormone (FSH) changes. A total of 35 menstruating women undergoing ovariectomy were randomly divided into five groups of 7 patients each, receiving a 4-week treatment with oral clonidine, lisuride and sodium valproate, transdermal 17 beta-estradiol, or placebo. The treatment started the day after ovariectomy. Surgery was done during the early follicular phase of the cycle. Blood samples were collected before and after 3, 5, 7, 14, 21 and 28 days of treatment. During the treatment, hot flushes were subjectively recorded. The placebo-treated group showed a progressive increase in plasma LH and FSH concentration during the month following ovariectomy. The same changes occurred in the lisuride and sodium valproate treated groups. Plasma LH levels in ovariectomized women treated with clonidine showed an increase which was higher than in placebo-treated women (p less than 0.01), while FSH levels were similar to those in the placebo group. In the estradiol-treated group the increase in both gonadotropins was significantly less (p less than 0.01) than in the placebo group. The frequency and intensity of hot flushes were high in placebo and sodium valproate treated subjects, being significantly reduced by clonidine, lisuride and estrogen treatment. Our results seem to indicate that clonidine treatment modulates the LH postcastration rise and that both neuroendocrine and gonadal mechanisms influence the changes in the activity of the GnRH-pituitary axis following ovariectomy.
|Autori interni:||GENAZZANI, ANDREA|
|Autori:||Nappi C; Petraglia F; de Chiara BM; Genazzani AD; Montemagno R; Genazzani A; Montemagno U.|
|Titolo:||The effect of various drugs with neuroendocrine activity and transdermal estradiol on plasma gonadotropin concentrations after ovariectomy in reproductive-aged women.|
|Anno del prodotto:||1991|
|Appare nelle tipologie:||1.1 Articolo in rivista|